Alert archive / Missouri / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 237, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jul 26, 2015, 2:57 PM CDT for Shannon County, Missouri. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 26, 2015, 2:57 PM CDT (19:57 UTC)
- Expired
- Jul 26, 2015, 3:30 PM CDT
- In force
- 33 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Shannon County, MO
The radar
The St Louis radar (KLSX), 170 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 26, 3:20 PM CDT | TSTM WND DMG | 8 Ene Summersville, MO | MISSOURI DEPARTMENT OF CONSERVATION REPORTS THAT SEVERAL TREES HAD TO BE CLEARED FROM THE ROAD WITHIN THE SUNKLANDS CONSERVATION AREA. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.0 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1143 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 1391 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
354
WUUS53 KSGF 261957
SVRSGF
MOC203-262030-
/O.NEW.KSGF.SV.W.0237.150726T1957Z-150726T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
257 PM CDT SUN JUL 26 2015
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN SHANNON COUNTY IN SOUTH CENTRAL MISSOURI...
* UNTIL 330 PM CDT
* AT 255 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES
NORTHWEST OF EMINENCE...AND MOVING EAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
ALLEY SPRING...EMINENCE...ROUND SPRING AND WEST EMINENCE.
THIS WARNING ALSO INCLUDES CURRENT RIVER STATE PARK AND THE OZARK
NATIONAL SCENIC RIVERWAYS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3738 9123 3710 9127 3717 9161 3735 9160
TIME...MOT...LOC 1956Z 273DEG 11KT 3726 9149
HAIL...1.00IN
WIND...60MPH
$$
BOXELLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 12:56 PM CDT, 2 hours 1 minute earlier.
Area forecast discussion, Jul 26, 12:56 PM CDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1256 PM CDT Sun Jul 26 2015
...18Z Aviation Update...
.SHORT TERM...(Today and Tonight)
Cloud cover and precipitation was breaking out over eastern Kansas
and northern Missouri early this morning. This area was on the
northeast periphery of a summertime high that failed to expand
into the Ozarks like the models were suggesting.
Therefore, our heat headlines could be in jeopardy of not
verifying if convective trends continue to increase through the morning
hours.
There is also some indications that convection could begin to
wane, while cloud cover dissipates as mid level height rises
commence.
Therefore we have decided to leave headlines alone for now.
Regarding precipitation chances, we have confined the better
chances over the eastern Ozarks, as the HRRR suggests focused
storm development along the Highway 63 corridor through the
morning hours.
For tonight, thunderstorms can not be ruled out as there are some
convective signals present, particularly in central Missouri. Look
for overnight lows struggling to cool out of the mid to upper 70s.
.LONG TERM...(Monday through Saturday)
We still think the summer high will finally expand over southern
Missouri, mitigating thunderstorm development Monday through
Tuesday night. Temperatures look hot and heat indices will again
threaten to rise above advisory criteria.
By Wednesday, models have been consistently showing the approach
of our next cold front. This feature will trigger our next decent
chances for showers and thunderstorms Wednesday into Thursday.
Temperatures will cool back into the 80s for Thursday and Friday.
Both the GFS and the ECMWF have the summer high refocusing over
the western United States for next weekend. Therefore the Ozarks
will experience near normal or slightly below normal temperatures,
with low chances for showers and thunderstorms next Saturday and
Sunday.
&&
.AVIATION...(For the 18Z TAFS through 18Z Monday Afternoon)
Issued at 1255 PM CDT SUN JUL 26 2015
VFR conditions should continue through the next 24 hours, as any
thunderstorm chances remain north and east of the terminals. Winds
will remain light out of the south.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...HEAT ADVISORY until 9 PM CDT this evening FOR MOZ055>058-067>071-
078>083-089>092-094>098-101>106.
EXCESSIVE HEAT WARNING until 9 PM CDT this evening FOR MOZ066-
077-088-093.
KS...EXCESSIVE HEAT WARNING until 9 PM CDT this evening FOR KSZ073-
097-101.
&&
SHORT TERM...Cramer
LONG TERM...Cramer
AVIATION...BoxellHazardous weather outlook, Jul 26, 2:51 PM CDT, 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 251 PM CDT SUN JUL 26 2015 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-272000- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 251 PM CDT SUN JUL 26 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED THUNDERSTORM WIND DAMAGE RISK. LIMITED FLOODING RISK. LIMITED LIGHTNING RISK. SIGNIFICANT EXCESSIVE HEAT RISK. DISCUSSION... HEAT INDICES WILL RANGE FROM THE UPPER 90S TO AROUND 110 DEGREES TODAY. THE HOTTEST TEMPERATURES WILL OCCUR OVER EXTREME SOUTHEAST KANSAS AND FAR WESTERN MISSOURI. SCATTERED THUNDERSTORMS WILL REMAIN POSSIBLE THIS AFTERNOON...MAINLY ACROSS THE EASTERN OZARKS. FREQUENT LIGHTNING AND WINDS TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS. IN ADDITION...LOCALLY HEAVY RAIN MAY RESULT IN MINOR FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. HEAT INDICES WILL RANGE FROM 100 TO 109 DEGREES THROUGH AT LEAST TUESDAY. THUNDERSTORMS ARE POSSIBLE BY WEDNESDAY AND THURSDAY AS A FRONTAL SYSTEM APPROACHES FROM THE NORTH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE) BOXELL
In the hours before
Special weather statement, Jul 26, 2:49 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
249 PM CDT SUN JUL 26 2015
MOZ071-082-083-098-262015-
DENT MO-PHELPS MO-SHANNON MO-TEXAS MO-
249 PM CDT SUN JUL 26 2015
...SIGNIFICANT WEATHER ADVISORY FOR DENT...EASTERN TEXAS...SHANNON
AND SOUTHEASTERN PHELPS COUNTIES UNTIL 315 PM CDT...
AT 246 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
AN AREA OF STRONG THUNDERSTORMS EXTENDING FROM SLIGO TO 3 MILES
SOUTH OF HOUSTON TO 6 MILES SOUTHEAST OF EMINENCE...MOVING EAST AT
10 MPH. WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE AKERS...ALLEY SPRING...ANUTT...ARROLL...
BANGERT...BOSS...BUNKER...DARIEN...ELK CREEK...EMINENCE...EUNICE...
GLADDEN...HARTSHORN...HOUSTON...HOWES MILL...HOWES...JADWIN...LAKE
SPRING...LECOMA...LENOX...LICKING...MIDRIDGE...MONTAUK...PINE
CREST...PRESCOTT...RAYMONDVILLE...ROUND SPRING...SALEM...SLIGO...
SOLO...STONE HILL...SUMMERSVILLE...TURTLE...WEST EMINENCE AND YUKON.
OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ADVISORY INCLUDE CURRENT
RIVER STATE PARK...MONTAUK STATE PARK...AND THE OZARK NATIONAL
SCENIC RIVERWAYS.
THESE STORMS ARE PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. SEEK
SHELTER INDOORS IMMEDIATELY.
HEAVY RAINS MAY QUICKLY FLOOD LOW LYING AREAS SUCH AS CREEKS...
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS AUTOMOBILES CAN QUICKLY STALL.
LAT...LON 3709 9103 3708 9121 3706 9122 3708 9163
3718 9201 3751 9201 3780 9177 3785 9152
3780 9152 3779 9131 3771 9130 3770 9114
3759 9115 3759 9130 3751 9131 3750 9120
3726 9115 3725 9111 3720 9111 3716 9102
TIME...MOT...LOC 1947Z 270DEG 8KT 3779 9141 3728 9197
3709 9127
BOXELLThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 2:49 PM CDT | Special Weather Statement | SGF | Dent, Shannon, Texas | 26 min |
| Jul 26, 2:51 PM CDT | Excessive Heat Warning | SGF | Barry, Barton, Benton, Camden, Cedar, Christian and 28 more | 3 days |
| Jul 26, 2:51 PM CDT | Heat Advisory | SGF | Barry, Benton, Camden, Cedar, Christian, Dade and 23 more | 25 hr |
| Jul 26, 3:29 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Shannon, Texas | 46 min |
| Jul 26, 3:33 PM CDT | Flash Flood Warning | SGF | Dent, Shannon, Texas | 4 hr |
| Jul 26, 4:09 PM CDT | Flash Flood Warning | SGF | Texas | 4 hr |
| Jul 26, 4:31 PM CDT | Severe Thunderstorm Warning | SGF | Texas | 44 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.